Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 8, NWS Seattle, WA

February 27, 2006

NWS Seattle, WA issued this high wind warning at Feb 27, 2006, 4:49 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2006, 4:49 AM PST (12:49 UTC)
Expired
Feb 27, 2006, 8:54 AM PST
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 271249
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
449 AM PST MON FEB 27 2006

...HIGH WINDS OCCURRING OVER PORTIONS OF NORTHWEST WASHINGTON...

.A STORM SYSTEM MOVING NORTHEAST JUST OFFSHORE IS GENERATING A 
LOCAL LOW PRESSURE OVER THE STRAIT OF JUAN DE FUCA. THIS SMALL LOW
IS GENERATING AN AREA OF STRONG WINDS ACROSS PORTIONS OF THE
EASTERN STRAIT...NORTHERN PORTIONS OF ADMIRALTY INLET AND ACROSS
WHIDBEY ISLAND. THIS LOW WILL SLIGHT SOUTHEAST THIS MORNING AND
WEAKEN ALLOWING THE WINDS TO EASE LATE THIS MORNING. 

WAZ009-013-014-272000-
/O.NEW.KSEW.HW.W.0008.060227T1249Z-060227T2000Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
449 AM PST MON FEB 27 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY...

SPOTTERS AND AUTOMATED WEATHER INSTRUMENTS INDICATED THAT VERY
STRONG AND DAMAGING WINDS ARE OCCURRING ACROSS PORTIONS OF THE
WARNING AREA. A SPOTTER ABOUT 8 MILES SOUTHEAST OF PORT ANGELES
REPORTED WINDS GUSTING AS HIGH AS 75 MPH. STRONG...AND POTENTIALLY
DAMAGING WINDS ARE ALSO POSSIBLE IN THE ADMIRALTY INLET AREA AND
ACROSS WHIDBEY ISLAND THIS MORNING.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
000 
WWUS76 KSEW 271654
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
854 AM PST MON FEB 27 2006

...THE HIGH WIND WARNINGS FOR THE STRAIT OF JUAN DE FUCA AND
ADMIRALTY INLET AREAS HAVE ENDED...

.THE DEEP AND SMALL LOW PRESSURE SYSTEM THAT WAS RESPONSIBLE
FOR BRINGING STRONG WINDS TO PORTIONS OF THE STRAIT OF JUAN DE
FUCA AND AREAS AROUND ADMIRALTY INLET HAS DISSIPATED. WINDS WILL
STEADILY DIMINISH TODAY.

WAZ009-013-014-271800-
/O.CAN.KSEW.HW.W.0008.000000T0000Z-060227T2000Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
854 AM PST MON FEB 27 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE HIGH WIND
WARNING FOR THE ADMIRALTY INLET AREA AND FOR AREAS ALONG THE
STRAIT OF JUAN DE FUCA. WINDS WILL CONTINUE TO DIMINISH TODAY.

$$

ALBRECHT
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Feb 27, 2:20 AM PST, 2 hours 29 minutes earlier.

Area forecast discussion, Feb 27, 2:20 AM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
220 AM PST MON FEB 27 2006

.SYNOPSIS...OCCASIONAL SHOWERS AND LOCALLY WINDY CONDITIONS WILL
PREVAIL THROUGH THE DAY AS MOIST SOUTHWESTERLY FLOW CONTINUES ACROSS
THE AREA. ADDITIONAL FRONTAL SYSTEMS WILL KEEP THE WEATHER UNSETTLED
FOR THE REMAINDER OF THE WEEK.

&&

.SHORT TERM...WHAT A MESSY...BUSTED UP SYSTEM THIS TURNED OUT TO BE.
A COUPLE OF DAYS AGO I WOULD HAVE THOUGHT WE WOULD HAVE HAD SOME
SIGNIFICANT RAINFALL ACROSS THE REGION OVER THE LAST 24 HOURS. HAVE
NOT EVEN MANAGED TO GET A TENTH OF AN INCH OVER A LARGE PART OF THE
AREA. OH WELL...THATS WHY I LOVE THIS JOB...ONCE IN AWHILE YOU GET
SLAPPED UPSIDE THE HEAD.

IR SAT IMAGERY IS NOT ALL THAT HELPFUL THIS MORNING AS IT IS VERY
MESSY IN THAT IT IS VERY DIFFICULT TO PICK UP ON ANY STAND OUT
FEATURE/S IN THE MOIST SW FLOW. THE H20 VAPOR IMAGES ARE A BIT
BETTER INDICATING A VORT MAX NEAR 33N 133W DOING THE SIT AND SPIN
ROUTINE AND ANOTHER MOVING NNE NEAR 28N 130W. GENERALLY MOIST SW
FLOW TO CONTINUE OVER THE REGION TODAY WITH OFF AND ON RAIN AS LOBES
OF UPWARD VERTICAL MOTION MVE BY IN THE SW FLOW. TEMPS SEASONABLE.

THE VORT MAX NEAR 28N 130W IS THE SYSTEM THAT WILL MOVE BY TO OUR
EAST EARLY TUE. THE GFS SEEMS TO HAVE A GOOD HANDLE ON THIS FEATURE
THROUGH THE FIRST 6-9 HOURS OF THE FORECAST WHEN LOOKING AT THE
MOISTURE FIELDS AND THE H5 VORT CENTER. MAY BE A TOUCH SLOW WITH THE
H5 FEATURE THO. MODELS CONVERGING ON SFC LOW TRACKING NWRD EAST OF
THE CASCADES WHICH SEEMS LIKELY GIVING THE STARTING POSITION AND THE
SW FLOW ALOFT. THIS WILL FOCUS THE PRECIP FURTHER EAST OVERALL. MAY
END UP WITH A MAINLY DRY DAY ALONG THE CENTRAL AND NORTH COAST WITH
ONLY LIGHT PRECIP FURTHER INLAND.

TUE NIGHT AND EARLY WED...WILL HAVE A BREAK IN THE RAIN AS THE TUE
SYSTEM PULLS OUT OF THE AREA AND THE ATMOSPHERE RELOADS THE MEAN
TROF POSITION JUST OFF THE COAST. NEXT FRONT APPROACHING THE COAST
LATE WED IS ORIENTED FAIRLY N-S AND IS SHOWING SIGNS OF SPLITTING
WITH OFFSHORE GRADIENTS IN ADVANCE OF IT. GETTING THE SENSE THAT WED
MAY END UP DRY OVER THE INTERIOR...AND IF THE CURRENT TREND
CONTINUES...WILL END UP WITH A DRY DAY...A BIT OF SUNSHINE AND TEMPS
IN THE 50S. HAVE TRENDED DRIER...DROPPED THE CLOUD COVER A BIT AND
UPPED THE TEMP A DEG OR TWO IN LIGHT OF THESE THOUGHTS. IF TREND
CONTINUES WILL JUMP ON IT HARDER TONIGHT IF THE DAY SHIFT HASNT
ALREADY DONE SO.  CERNIGLIA

.LONG TERM...BIG UPPER LOW THAT IS FORECAST TO DEVELOP OFFSHORE THU
AND FRI...BEGINNING TO LOOK LIKE IT WILL TAKE A MORE SOUTHERN TRACK.
THIS WILL PROVIDE FOR A DEFORMATION ZONE TO POTENTIALLY SETUP OVER
THE AREA THU AND ALLOW FRI AND SAT TO BE DRIER AS MOST OF THE ENERGY
IS SHUNTED SOUTH OF US. WITH THIS THE CASE HAVE RAISED FREEZING
LEVELS A TOUCH AND WILL LEAVE POPS AS IS FOR NOW.  CERNIGLIA

&&

.AVIATION...AREAS OF MVFR CIGS AND VSBY THIS MORNING AS A FRONTAL
SYSTEM DRAGS THROUGH THE AREA. SOUTHERLY WIND WILL PICK UP AT
SEA-TAC BY DAYBREAK AS A MESOLOW FORMS IN THE LEE OF THE OLYMPICS
AND GRADIENTS STRENGTHEN OVER THE PUGET SOUND AREA....18020G30KT
POSSIBLE KSEA TIL FROPA MIDDAY. MM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
    GALE WARNING ALL WATERS EXCEPT SMALL CRAFT ADVISORY PUGET SOUND
     AND HOOD CANAL.

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Feb 27, 2:22 AM PST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
222 AM PST MON FEB 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     NON-TSTM WND GST 2 WNW ANACORTES         48.50N 122.66W
02/27/2006  M52 MPH          SKAGIT             WA   TRAINED SPOTTER

            SUSTAINED SE 27 MPH. BAROMETRIC PRESSURE 29.24 INCHES.

&&

JH
Local storm report, Feb 27, 2:58 AM PST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
258 AM PST MON FEB 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     NON-TSTM WND GST 9 ENE HURRICANE RIDGE   48.06N 123.30W
02/27/2006  M60 MPH          CLALLAM            WA   TRAINED SPOTTER

            SUSTAINED W 30 MPH. PRESSURE FALLING RAPIDLY.

&&

JH
Local storm report, Feb 27, 4:00 AM PST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
400 AM PST MON FEB 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 AM     HIGH SUST WINDS  1 N PORT TOWNSEND       48.11N 122.77W
02/27/2006  M37 MPH          JEFFERSON          WA   TRAINED SPOTTER

            SE DIRECTION. GUST 46 MPH.

&&

JH
Local storm report, Feb 27, 4:34 AM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
434 AM PST MON FEB 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     HIGH SUST WINDS  9 ENE HURRICANE RIDGE   48.06N 123.30W
02/27/2006  M60 MPH          CLALLAM            WA   TRAINED SPOTTER

            GUST 75 MPH. TREES DOWN AND POWER OUT AT NEARBY LOCATIONS
            IN THE COUNTY.

&&

JH

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.